MAUDE Adverse Event Report: TIDI PRODUCTS QUICK RELEASE LOCKING TWICE--AS-TOUGH CUFFS; RESTRAINT, PROTECTIVE

TIDI PRODUCTS QUICK RELEASE LOCKING TWICE--AS-TOUGH CUFFS; RESTRAINT, PROTECTIVE
Model Number 2792Q
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer would like to return product for inspection and report.The customer states that their restraints 2792q failed.Customer states that patients were able to cause the restraints to tear away at the box seam.
 
Additional Manufacturer Narrative
The product has been requested to be returned for evaluation and has not been received.Therefore, this report is based solely on the information provided by the customer.A device history record (dhr) of the affected serial number did not reveal any issues that could have contributed to the reported incident.No ncrs were identified.The unit passed all verification testing and met manufacturing specifications prior to being released for distribution.Instructions for use (ifu) were reviewed and found to provide adequate instructions and warnings for safe and effective use of the device.The ifu states before each use, check cuffs and straps for cracks, tears, and/or excessive wear or stretch, broken buckles or locks, and/or that hook-and-loop adheres securely as these may allow patient to remove cuff.Discard if device is damaged or if unable to lock.Do not use this device with someone who has continued highly aggressive or combative behavior, self-destructive behavior, or deemed to be an immediate risk to others or to self.At this time, there is no evidence that a manufacturing non-conformity contributed to the reported complaint.Therefore, no corrective or preventative actions are necessary.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented and acted upon as warranted.Manufacturer reference file (b)(4).
 
Additional Manufacturer Narrative
H3 several attempts were made to get the device back for evaluation, but the device was not returned.This report is based solely on the information provided by the customer.A historical review of the complaint database revealed only one similar complaints in the last 2 years.The stitching was visually observed to be coming apart as reported.The device history record (dhr) of the affected lot number revealed that there were 180 pairs of restraints being produced as finished goods.Based on the lot size and acceptable quality level (aql) 4.0, eleven pair of restraints (22 data points) were pulled from the inventory to replicate the stitching or seam separation.All sample products were tested for tensile strength failures using a calibrated pull tester.The force reading after the box x stitching (square tacks) were separated ranged from 467.15 to 670.99 lbs.Of force with an average of 537.14 lbs.Of force, thus indicating that all samples tested passed the minimum force requirement of 300 lbs.Of force.For these samples, the box x stitch has been identified as the failure, but no determination on a root cause could be reached based on the returned product and the tensile testing performed.As part of root cause analysis, it was hypothesized that the box stitch failures could result from running out of thread during production or not enough stitching, however there are preventative measures in place to ensure that the stitching is adequate.Though testing confirmed the product to meet specifications, tidi has identified an opportunity for improvement in the process controls for the box stitching volume.It is believed that a machine setting variability could potentially create variability in the strength results.As such, tidi is implementing corrective measures to reduce that variability moving forward by updating the manufacturing work instructions to include the square tack program including stitch quantities, by updating the restraint inspection plan to include verification of the square tack program and stitch quantity, and training on document updates.Instructions for use (ifu) were reviewed and found to provide adequate instructions and warnings for safe and effective use of the device.The ifu states before each use, check cuffs and straps for cracks, tears, and/or excessive wear or stretch, broken buckles or locks, and/or that hook-and-loop adheres securely as these may allow patient to remove cuff.Discard if device is damaged or if unable to lock.Do not use this device with someone who has continued highly aggressive or combative behavior, self-destructive behavior, or deemed to be an immediate risk to others or to self.At this time, there is no evidence that a manufacturing non-conformity contributed to the reported complaint and the instructions for use (ifu) were reviewed and determined to provide adequate instructions and warning for the safe and effective use of the device.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented and acted upon as warranted.Manufacturer reference file (b)(4).
 
Event or Problem Description
Supplemental medwatch required for additional information.

Brand Name
QUICK RELEASE LOCKING TWICE--AS-TOUGH CUFFS
Common Device Name
RESTRAINT, PROTECTIVE
Manufacturer (Section D)
TIDI PRODUCTS
570 enterprise drive
neenah WI 54956
Manufacturer Contact
chris rahn
570 enterprise drive
neenah, WI 54956
9207514300
MDR Report Key15754285
Report Number2182318-2022-00127
Device Sequence Number15032017
Product Code FMQ
UDI-Device Identifier10190676003614
UDI-Public10190676003614
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K963413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2792Q
Device Catalogue Number2792Q
Device Lot Number2158T049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown